I started taking 10mg Lexapro for anxiety on Tuesday at 1pm by 6pm I started feeling off. Had burning, pins and needles in my chest, arms and torso. I couldn't sleep and couldn't keep anything down. I almost ended up going to the ER because my anxiety was 10x worse. I thought I was dying. Yesterday was Wednesday and I felt a little better but kept having random episodes of the same feelings from the night before. I slept last night and woke up this morning but am still feeling off. Not even close to as bad as the first night and most issues are gone however I still have absolutely no appetite and if I eat I feel nauseous. My anxiety is worse than it was before the medication too. How long will it take for all of these side effects to completely go away?
One dose of Lexapro burning in chest?
Question posted by Sbat1992 on 9 Sep 2021
Last updated on 9 September 2021 by WildcatVet
Some side effects are to be expected for some folks when first starting an antidepressant/anxiolytic like Lexapro. What you're feeling is likely something called paresthesia which is a burning tingling feeling. You are not alone and these side effects will resolve quickly and lessen each day usually within just days to a week or so.
Unfortunately, although it seems ironic increased anxiety can be a temporary side effect also but it should resolve very soon too.
Most people feel improvements within the first week or two... watch for them... but it may take 4-8 weeks for the drug to reach a full therapeutic level.
Talk to your pharmacist about the nausea and stomach upset... there are many OTC remedies that will help with that.
Best regards and feel better soon.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.